Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Pittsburgh, PA

July 26, 2012Garrett County, Maryland; Preston County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 6:37 PM EDT for Garrett County, Maryland; Preston County, West Virginia. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:37 PM EDT (22:37 UTC)
Expired
Jul 26, 2012, 7:45 PM EDT
In force
68 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Garrett County, MD, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:05 PM EDTTSTM WND DMGHazelton, WVTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS51 KPBZ 262237
SVRPBZ
MDC023-WVC077-262345-
/O.NEW.KPBZ.SV.W.0169.120726T2237Z-120726T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARRETT COUNTY IN WESTERN MARYLAND...
  NORTHERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 745 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VALLEY POINT...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  LAUREL RUN...         KINGWOOD...           BRUCETON MILLS...
  VALLEY POINT...       CLIFTON MILLS...      HAZELTON...
  CRANESVILLE...        SWALLOW FALLS STATE PARK...
  FRIENDSVILLE...       MCCOMAS BEACH...      MINERAL SPRING...
  MCHENRY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 17 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 3948 7906 3946 7910 3944 7911 3947 7981
      3972 7972 3973 7922 3972 7893
TIME...MOT...LOC 2238Z 273DEG 35KT 3958 7966

$$
3 follow-up statements
601 
WWUS51 KPBZ 262321
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
721 PM EDT THU JUL 26 2012

WVC077-262332-
/O.CAN.KPBZ.SV.W.0169.000000T0000Z-120726T2345Z/
PRESTON WV-
721 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR PRESTON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 18 AND 32.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3948 7906 3946 7910 3944 7911 3945 7944
      3973 7934 3973 7922 3972 7893
TIME...MOT...LOC 2322Z 273DEG 35KT 3956 7911

$$

MDC023-262345-
/O.CON.KPBZ.SV.W.0169.000000T0000Z-120726T2345Z/
GARRETT MD-
721 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GARRETT COUNTY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BIG RUN STATE PARK...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SWALLOW FALLS STATE PARK...                 NEW GERMANY...
  MCHENRY...            MCCOMAS BEACH...      GRANTSVILLE...
  DEEP CREEK LAKE STATE PARK...               BITTINGER...
  BIG RUN STATE PARK... ACCIDENT...           MERRILL...
  PINEY GROVE...        BLOOMINGTON...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-68 IN MARYLAND BETWEEN MILE MARKERS 8 AND 30.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3948 7906 3946 7910 3944 7911 3945 7944
      3973 7934 3973 7922 3972 7893
TIME...MOT...LOC 2322Z 273DEG 35KT 3956 7911

$$
837 
WWUS51 KPBZ 262330
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EDT THU JUL 26 2012

MDC023-262345-
/O.CON.KPBZ.SV.W.0169.000000T0000Z-120726T2345Z/
GARRETT MD-
730 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GARRETT COUNTY...

AT 726 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR MERRILL...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PINEY GROVE...        NEW GERMANY...        MERRILL...
  BLOOMINGTON...        BIG RUN STATE PARK... FINZEL...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-68 IN MARYLAND BETWEEN MILE MARKERS 21 AND 30.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3948 7906 3946 7910 3944 7911 3944 7924
      3968 7915 3973 7909 3972 7893
TIME...MOT...LOC 2330Z 273DEG 35KT 3955 7901

$$
824 
WWUS51 KPBZ 262337
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT THU JUL 26 2012

MDC023-262347-
/O.EXP.KPBZ.SV.W.0169.000000T0000Z-120726T2345Z/
GARRETT MD-
737 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR GARRETT COUNTY EXPIRES AT 745
PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-68 IN MARYLAND BETWEEN MILE MARKERS 21 AND 30.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3948 7906 3946 7910 3944 7911 3944 7924
      3968 7915 3973 7909 3972 7893
TIME...MOT...LOC 2337Z 273DEG 35KT 3954 7892

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:45 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 26, 5:45 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT THU JUL 26 2012

.SYNOPSIS...
ADDITONAL LINES OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THIS
EVENING WITH DAMAGING WIND, HEAVY RAIN, HAIL, AND LOTS OF
LIGHTNING. THERE CAN STILL BE SCATTERED THUNDERSTORMS AROUND THE
UPPER OHIO VALLEY UNTIL SATURDAY NIGHT, WHEN A SOUTHBOUND COLD
FRONT BRINGS LOWER HUMIDITY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HAVE MADE LATEST UPDATE MADE TO TOTALLY DROP HEAT ADVISORY, AND TO
EXPAND FLASH FLOOD WATCH ACROSS EAST CENTRAL OHIO AND NORTHWESTERN
PENNSYLVANIA, WHERE ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN HAVE
BEGUN TO CROSS THESE AREAS.

RADAR DATA ALSO CONTINUES TO SHOW SEVERE THUNDERSTORMS, WITH
DAMAGING WIND THE LEAD HAZARD, AND LARGE HAIL SECONDARY. SO THE
SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM, AS SEVERE
THUNDERSTORM WARNINGS CONTINUED TO BE ISSUED.

WITH THE RADAR DATA CONTINUING TO SHOW ADDITIONAL THUNDERSTORMS,
WITH SEVERE AND HEAVY RAIN POTENTIAL, MOVING THROUGH CENTRAL OHIO,
WILL CONTINUE SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH
UNTIL 10 PM.

RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN
CAUSE FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. IF
MORE THAN 2.5 INCHES OCCUR, SERIOUS FLASH FLOODING CAN DEVELOP.

CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT THOSE
PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.

CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.

FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.

AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
THURSDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WILL CONTINUE TO AMEND TAFS, PERTAINING TO IFR RESTRICTIONS AND
POSSIBLE WIND GUSTS OVER 50 KTS, BASED ON MOVEMENT AND
DEVELOPMENT OF THE LINES OF THUNDERSTORMS THROUGH 02Z.

EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ001>004-
     012-021-022.

&&
Hazardous weather outlook, Jul 26, 5:34 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT THU JUL 26 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-272145-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
534 PM EDT THU JUL 26 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-272145-
GARRETT-PRESTON-TUCKER-
534 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN
AMOUNTS OF MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 6:15 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     3 E ARMAGH              40.45N  78.98W
07/26/2012  M74 MPH          INDIANA            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200866

XX
Special weather statement, Jul 26, 6:15 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT THU JUL 26 2012

PAZ008-009-015-016-262300-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
615 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARION...EXTREME SOUTH
CENTRAL FOREST...NORTHERN JEFFERSON AND SOUTH CENTRAL VENANGO
COUNTIES...

AT 611 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF COOK FOREST STATE PARK TO KNOX...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  KNOX...               CLARION...
  CLEAR CREEK STATE PARK...                   LIMESTONE...
  BROOKVILLE...         SUMMERVILLE...        REYNOLDSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 49 AND 96.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4120 7871 4119 7877 4112 7880 4110 7880
      4103 7911 4122 7972 4135 7913 4121 7870

FRIES
Local storm report, Jul 26, 6:16 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     NEW ALEXANDRIA          40.39N  79.42W
07/26/2012                   WESTMORELAND       PA   911 CALL CENTER

            TREES DOWN COUNTY-WIDE

&&

EVENT NUMBER PBZ1200867

XX
Local storm report, Jul 26, 6:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     MOZART                  40.03N  80.71W
07/26/2012                   MARSHALL           WV   TRAINED SPOTTER

            LARGE TREES DOWN.

&&

EVENT NUMBER PBZ1200868

XX
Local storm report, Jul 26, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     6 W HUNDRED             39.68N  80.57W
07/26/2012                   WETZEL             WV   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER PBZ1200869

XX
Local storm report, Jul 26, 6:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
619 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     UNIONTOWN               39.90N  79.72W
07/26/2012                   FAYETTE            PA   911 CALL CENTER

            TREES DOWN COUNTY-WIDE

&&

EVENT NUMBER PBZ1200870

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:25 PM EDTSevere Thunderstorm WarningPBZGarrett80 min
Jul 26, 2:38 AM EDTSpecial Weather StatementPBZHancock37 min
Jul 26, 2:47 AM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio43 min
Jul 26, 3:31 AM EDTSpecial Weather StatementPBZBrooke59 min
Jul 26, 4:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Wetzel63 min
Jul 26, 5:26 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston64 min
Jul 26, 2:04 PM EDTSpecial Weather StatementPBZHancock56 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock43 min
Jul 26, 3:09 PM EDTSevere Thunderstorm WarningPBZHancock66 min
Jul 26, 3:15 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio45 min
Jul 26, 3:16 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel6 hr
Jul 26, 3:37 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock38 min
Jul 26, 4:05 PM EDTSevere Thunderstorm WarningPBZHancock40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Wetzel64 min
Jul 26, 5:18 PM EDTSevere Thunderstorm WarningPBZHancock72 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel55 min
Jul 26, 6:01 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio74 min
Jul 26, 6:17 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio58 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 26, 6:48 PM EDTFlash Flood WarningPBZMarion, Monongalia2 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.